Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 13, 2018, 5:00 PM CDT for Fond du Lac County, Wisconsin. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2018, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 13, 2018, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Fond du Lac County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:18 PM CDT | HAIL 2 | 4 Wsw Fond Du Lac, WI | HAIL LASTED ABOUT 3 MINUTES. |
| Jul 13, 5:23 PM CDT | TSTM WND GST 52 | 2 Wsw Fond Du Lac, WI | |
| Jul 13, 5:24 PM CDT | TSTM WND GST 56 | 2 Wsw Fond Du Lac, WI | |
| Jul 13, 5:24 PM CDT | HAIL 1 | 1 Sw Fond Du Lac, WI | |
| Jul 13, 5:30 PM CDT | HAIL 1 | 3 Wsw Fond Du Lac, WI | NEAR THE FOND DU LAC AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
151
WUUS53 KMKX 132200
SVRMKX
WIC039-132300-
/O.NEW.KMKX.SV.W.0036.180713T2200Z-180713T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
500 PM CDT FRI JUL 13 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Central Fond du Lac County in east central Wisconsin...
* Until 600 PM CDT.
* At 500 PM CDT, a severe thunderstorm was located near Rosendale, or
7 miles northeast of Waupun, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fond Du Lac, North Fond Du Lac, Oakfield, Southern Lake Winnebago,
Taycheedah, Lamartine, Mount Calvary, Calvary, Peebles and Lagoda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4365 8873 4376 8876 4388 8826 4373 8818
TIME...MOT...LOC 2200Z 249DEG 19KT 4373 8866
HAIL...1.25IN
WIND...60MPH
$$
GEHRING3 follow-up statements
744
WWUS53 KMKX 132220
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
520 PM CDT FRI JUL 13 2018
WIC039-132300-
/O.CON.KMKX.SV.W.0036.000000T0000Z-180713T2300Z/
Fond du Lac WI-
520 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL FOND DU LAC COUNTY...
At 518 PM CDT, a severe thunderstorm was located near North Fond Du
Lac, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Oakfield, Southern Lake Winnebago,
Taycheedah, Lamartine, Mount Calvary, Calvary, Peebles and Lagoda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Southern Lake Winnebago, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4365 8873 4376 8876 4388 8826 4373 8818
TIME...MOT...LOC 2218Z 249DEG 19KT 4377 8853
HAIL...1.25IN
WIND...60MPH
$$
GAGAN166
WWUS53 KMKX 132234
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
534 PM CDT FRI JUL 13 2018
WIC039-132300-
/O.CON.KMKX.SV.W.0036.000000T0000Z-180713T2300Z/
Fond du Lac WI-
534 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL FOND DU LAC COUNTY...
At 532 PM CDT, a severe thunderstorm was located over Fond Du Lac,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. At 524 PM CDT...spotters in
southwestern Fond Du Lac reported hail ranging in size from
quarters to ping balls.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Oakfield, Southern Lake Winnebago,
Taycheedah, Lamartine, Mount Calvary, Calvary, Peebles and Lagoda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Southern Lake Winnebago, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4365 8873 4376 8876 4388 8826 4373 8818
TIME...MOT...LOC 2232Z 256DEG 19KT 4376 8841
HAIL...1.25IN
WIND...60MPH
$$
GAGAN053
WWUS53 KMKX 132247
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
547 PM CDT FRI JUL 13 2018
WIC039-132300-
/O.CON.KMKX.SV.W.0036.000000T0000Z-180713T2300Z/
Fond du Lac WI-
547 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL FOND DU LAC COUNTY...
At 547 PM CDT, a severe thunderstorm was located 9 miles east of Fond
Du Lac, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Calvary, Calvary and Peebles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm has a history of producing hail between the size of
quarters and ping pong balls. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4371 8836 4382 8838 4388 8826 4373 8818
TIME...MOT...LOC 2247Z 252DEG 21KT 4378 8827
HAIL...1.25IN
WIND...60MPH
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:32 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 2:32 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 232 PM CDT Fri Jul 13 2018 .SHORT TERM... Tonight and Saturday...Forecast Confidence is Medium to High. MLCAPE is rising above 2000 J/KG from central IA newd into sw WI, which is near the stationary front. The slow moving shortwave trough over the Middle MO River Valley and the right entrance region of the upper jet will provide the upper support to the lower level frontogenesis for convection late afternoon to Sat AM. A combination of development along the stationary front this afternoon and strong tstorms approaching from north central IA, will produce clusters or lines of SVR tstorms late this afternoon and evening. Damaging winds will be the primary threat as deep layer shear around 30 kts and outflows organizes the tstorms. West to east persistence of tstorm development may occur afterward and continue into Sat AM as the 850 mb flow remains wswly and the shortwave trough is slow to move across the area. Thus a flash flood threat will be present especially with PWs near 2 inches. Given the recent dry conditions will not issue a watch, but isolated flash flooding may occur especially if an appreciable amount of rain falls over the larger urban areas of S WI. The showers and tstorms will focus more over the srn half of the forecast area Sat AM with a good reduction of precipitation by afternoon. Some sunshine may be possible late in the day. Warm and humid conditions will continue. .LONG TERM... Saturday night through Wednesday Night - Confidence is Medium. Warm, moist airmass will remain in place Saturday night into Monday. Forcing mechanisms look nebulous Saturday night and Sunday and will largely depend on where boundaries from earlier convection end up. Guidance consensus indicates that the better forcing will either be south and/or north of the region, though widely scattered diurnal based showers/storms cannot be ruled out for Sunday afternoon. Have maintained a mention of low PoPs given the uncertainty in placement/timing of any activity. Not seeing anything that would indicate a wash out, but the risk for scattered activity is there. Temperatures will remain above average, with muggy conditions given high 60s/low 70s dewpoints. 12z suite of model output is a bit faster with the frontal passage late Sunday night into midday Monday. Climatologically speaking, this is not an ideal timing for robust convection, however the anomalously moist airmass in place and convergence associated with the front should be enough to maintain a chance for showers and storms into Monday. Monday will likely start muggy, but the influx of dry air from the northwest should result in an improvement during the afternoon. Monday night through Wednesday night look quiet as high pressure dominates. Temperatures will be a few degrees below average with northerly winds in place. Thursday and Friday - Confidence is Low. Thursday and Friday are arguably the most uncertain of this forecast period. Recent model runs have suggested some sort of upper level wave passage, with varying degrees of strength. 12z model output have more of an open-wave feel, but the general gist of increasing moisture and rain chances for Thursday into Friday continue. There is a lot of real estate for this feature to travel and plenty of time to keep an eye on any impacts it would have for our region. Have maintained near average temps. && .AVIATION(21Z TAFS)... Areas of MVFR Cigs via cumulus clouds will occur at times this afternoon into the early evening mainly north and northwest of KMSN. Clusters or lines of strong to severe storms will also move across S WI from late afternoon through the evening. Strong wind gusts and significant reductions of Cigs and Vsbys within or near the storms. Sct storms will then continue through the night into Sat AM. The low levels of the atmosphere may become saturated late tnt-Sat AM with areas of low Cigs and light fog developing. Daytime heating on Sat should thin the Cigs or raise them to VFR by afternoon. && .MARINE... Light winds and low wave heights from this afternoon through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Saturday and Aviation/Marine...Gehring Saturday Night through Friday...Gagan
Hazardous weather outlook, Jul 13, 1:45 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 145 PM CDT Fri Jul 13 2018 WIZ046-047-051-052-056>060-062>072-141845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 145 PM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely later this afternoon and tonight. There is a Slight risk of severe thunderstorms for most of southern Wisconsin, except the far southeast. There is a Marginal risk of severe storms from Port Washington, Waukesha, Janesville, and points east. The primary threats are damaging wind gusts and flash flooding and the severe risk timing is late this afternoon and evening. Heat Index values will rise to between 95 and 99 degrees this afternoon and early evening. An Air Quality Advisory has been issued by the Wisconsin Department of Natural Resources for ozone for Sheboygan, Ozaukee, Milwaukee, Racine, and Kenosha counties until 11 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance for thunderstorms continues on Saturday. The chance for thunderstorms continue at times from Saturday night through Monday with the best chance late Sunday night into Monday. Heat index values will approach the middle 90s in south central Wisconsin on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-141845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 145 PM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this evening. There is a small risk for a severe thunderstorm producing damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms at times from Saturday through Monday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:23 PM CDT | Special Weather Statement | MKX | Marquette, Sauk | 37 min |
| Jul 13, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 43 min |
| Jul 13, 5:44 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 38 min |
| Jul 13, 5:58 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 62 min |
| Jul 13, 6:03 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 57 min |
| Jul 13, 6:08 PM CDT | Special Marine Warning | MKX | 40 min | |
| Jul 13, 6:13 PM CDT | Areal Flood Advisory | MKX | Sauk | 3 hr |
| Jul 13, 6:39 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.